Vancomycin-induced Immune Hemolytic Anemia - A Case Report and Literature Review.

IF 0.6 Q3 MEDICINE, GENERAL & INTERNAL
Yilin Song, Meher Ali, Rukhsar Shaikh, Ashley Bersma, Harsh Y Patel
{"title":"Vancomycin-induced Immune Hemolytic Anemia - A Case Report and Literature Review.","authors":"Yilin Song, Meher Ali, Rukhsar Shaikh, Ashley Bersma, Harsh Y Patel","doi":"10.55729/2000-9666.1539","DOIUrl":null,"url":null,"abstract":"<p><p>Drug-induced immune hemolytic anemia (DIIHA) is a rare complication of drug treatment. The clinical presentation involves rapid dropping of hemoglobin secondary to hemolysis leading to potentially fatal consequences. Over 100 drugs have been reported to cause DIIHA, most commonly cephalosporins. Here, we present a case of vancomycin-induced immune hemolytic anemia. The diagnosis was challenging due to the limited reports of hemolytic anemia induced by vancomycin in the setting of multiple antibiotic administration history. Hemolysis improved after vancomycin cessation and diagnosis was made with positive serological confirmation. Literature review was performed with four reported cases of vancomycin-induced immune hemolytic anemia identified and summarized. Our goal is to promote awareness of vancomycin as an uncommon cause of DIIHA for better management in clinical practice.</p>","PeriodicalId":15460,"journal":{"name":"Journal of Community Hospital Internal Medicine Perspectives","volume":"15 5","pages":"85-89"},"PeriodicalIF":0.6000,"publicationDate":"2025-09-12","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12959119/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Community Hospital Internal Medicine Perspectives","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.55729/2000-9666.1539","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2025/1/1 0:00:00","PubModel":"eCollection","JCR":"Q3","JCRName":"MEDICINE, GENERAL & INTERNAL","Score":null,"Total":0}
引用次数: 0

Abstract

Drug-induced immune hemolytic anemia (DIIHA) is a rare complication of drug treatment. The clinical presentation involves rapid dropping of hemoglobin secondary to hemolysis leading to potentially fatal consequences. Over 100 drugs have been reported to cause DIIHA, most commonly cephalosporins. Here, we present a case of vancomycin-induced immune hemolytic anemia. The diagnosis was challenging due to the limited reports of hemolytic anemia induced by vancomycin in the setting of multiple antibiotic administration history. Hemolysis improved after vancomycin cessation and diagnosis was made with positive serological confirmation. Literature review was performed with four reported cases of vancomycin-induced immune hemolytic anemia identified and summarized. Our goal is to promote awareness of vancomycin as an uncommon cause of DIIHA for better management in clinical practice.

Abstract Image

万古霉素致免疫性溶血性贫血1例并文献复习。
药物性免疫性溶血性贫血(DIIHA)是一种罕见的药物治疗并发症。临床表现包括继发于溶血的血红蛋白快速下降,导致潜在的致命后果。据报道,超过100种药物可引起DIIHA,最常见的是头孢菌素。在此,我们报告一例万古霉素引起的免疫性溶血性贫血。由于万古霉素引起的溶血性贫血在多种抗生素使用史背景下的报道有限,诊断具有挑战性。停用万古霉素后溶血改善,血清学证实阳性。本文对报道的4例万古霉素引起的免疫性溶血性贫血进行文献回顾和总结。我们的目标是提高人们对万古霉素作为一种罕见的DIIHA病因的认识,以便在临床实践中更好地管理。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
106
审稿时长
17 weeks
期刊介绍: JCHIMP provides: up-to-date information in the field of Internal Medicine to community hospital medical professionals a platform for clinical faculty, residents, and medical students to publish research relevant to community hospital programs. Manuscripts that explore aspects of medicine at community hospitals welcome, including but not limited to: the best practices of community academic programs community hospital-based research opinion and insight from community hospital leadership and faculty the scholarly work of residents and medical students affiliated with community hospitals.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书